MAUDE Adverse Event Report: SYNTHES GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the cerclage passer was not working due to a mismatch in the two arms of the device.There is no further information available.This report is for one cerclage passer, dividable forceps, small.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: a device history record (dhr) review was conducted: part: 03.221.010, lot: 3l07303, manufacturing site: umkirch, release to warehouse date: 14.May.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the complaint device (cercl-passer ø46 min-invasive) was returned for investigation.It was identified a deformed condition at the tip of the jaw and likely rust/corrosion at the "small" engraving on both of the handles.A file in the notes & attachments section "(b)(4) product pictures taken by (b)(6) 09nov2021" was reviewed, photo findings are consistent with physical investigation.No other issues were identified.Device failure/defect identified? yes.Dimensional inspection: due to the post manufacturing damage (deformation of one of the tips), it is not possible to verify the relevant dimensions of the device.Complaint confirmed: yes, the complaint can be confirmed based on the available information.Investigation conclusion: the reported condition of the complaint device (cercl-passer ø46 min-invasive) is confirmed.It was identified a deformed condition at the tip of the jaw and likely rust/corrosion at the "small" engraving on both of the handles.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/ specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.221.010, lot: 3l07303, manufacturing site: umkirch, release to warehouse date: may 14, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SYNTHES UMKIRCH (DE)
im kirchenhürstle 4-6
umkirch bei freiburg 79224
GM   79224
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key11089617
Report Number8030965-2020-10009
Device Sequence Number4037459
Product Code LXH
UDI-Device Identifier07611819880092
UDI-Public(01)07611819880092
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot Number3L07303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer02/14/2021
12/08/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date02/17/2021
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown